Hypercoagulation...

Discussion in 'Fibromyalgia Main Forum' started by ekobus, Aug 13, 2003.

  1. ekobus

    ekobus New Member

    I have FMS, BipolarII, IBS, migraines, asthma and allergies. I have read on posts about hypercoagulation. I do not think this is my problem because when I am cut or when they take blood or start an IV I bleed like crazy. It takes over a minute to get the bleeding from the puntures or the cut to stop. I once went home from the ER with the gauze from an IV full of blood and dripping. Another time I cut myself shaving, tried putting pressure with some tissue and put a bandaid on. It proceeded to bleed through two of the large, square ones. Now I know this probably wasn't a whole lot of blood since it spreads on the absorpant material, but it sure takes a long time to clot up. I do not take excessive amounts of tylenol or ibuprofen, but do take 600mgs of Ibuprofen about once a week or two. I do occasionally use vicodin, the 5/500 once or twice a week (when I am able to get it). The medications I do take are:
    Wellbutrin 150SR BID, temazepam 30mg at HS, phenergan 25mg PRN - for migraines. Otherwise I go to the ER once or twice a month with migraines and they give me demerol and phenergan. I don't think it is the medication, but anyone who knows anything about medicine and blood thinning let me know. Also, does anyone think I should bring this to attention to my doctor?
    Thank you!
  2. EZBRUZR

    EZBRUZR New Member

    I have found when ya have an Educated base question,putting it to the attention to those wid guud scoolin,ya may find a good selection of responses.This is A Bump in hope some one may have the one you need :)
    Peace,eZ
  3. tansy

    tansy New Member

    that is do have have a low platelet count as quite a few of us do. I thought this meant I did not not have a hypercoagualtion problem until Jellybelly and Sujay got me to look at it more closely. There is a slight delay in my bleeding but then it doesn't stop for ages. Over the years my platelet numbers have increased but there are still low enough that I have to be aware of this problem in some situations.

    I use bromelain because it breaks down fibrin, my fibrinogen levels are raised and I have a med history that means I need to be very aware of this apsect of my DD and treat it.

    I'm not up on most of the drugs you are taking but I always do research on the www for side effects so if no one comes up with a quick answer perhaps you should do the same.

    I think you should have this checked out by your doctor.

    Cheers

    Tansy
    [This Message was Edited on 08/13/2003]
  4. ekobus

    ekobus New Member

    Thank you! I have looked up "thrombocytopenic" and read what is associated with it. At my next doctor's appointment I will bring it up. I have never heard of it before, but then I have some stuff I have never heard before as well. :)